Frequent dose changes (was Re: [IPk] Re: ip-uk-digest V2 #431 - high BG's
On 20 Jun 2003 at 9:28, fiona.stoate wrote:
> It's interesting to see that quite a number of you
> experience sudden changes in control resulting in high BG
> and ketones with no obvious reason for it.
> I have had a similar few days myself recently. I'm shortly
> going to start pump therapy so my high bg's are nothing to
> do with pumps. My basal level is covered by glargine which
> had got down to a very small daily dose which I thought was
> due to me increasing my exercise and the hotter weather.
> Suddenly any BG I did was in the teens and I was bolusing
> extra humalog injections all over the place and needing
> quite a bit extra to cover carbs in meals.
We have had exactly the same experience here too. Emily
uses Glargine and Novorapid and we have had to increase the
Glargine dose from 9 to 13 over the last week or so. A
couple of months ago we had to reduce the dose from 10 to 9
because it was causing night time hypos, now we may have to
increase it again to 14 as her BG still climbs too much
through the night. Once it's high in the morning it seems
to take ages to bring down to reasonable levels.
It has been quite extreme this time but we do need to
constantly adjust Emily's insulin ratio's up and down to
maintain any kind of control. I am hoping that if we can
change to a pump the adjustment time when everything
changes like this will be faster. We currently only change
the Glargine dose every 2-3 days and it can take over a
week to find the new 'correct doses', presumably a pump
would improve this dramatically? We are going to a pump
talk and demonstration at out clinic on Tuesday night. Does
anyone know if a need to change doses frequently has ever
been accepted as a reason to move to a pump? It's not
something mentioned in the NICE review AFAIR.
Mum to Emily aged 10, dx Oct '99
Novorapid x 3 or 4, Glargine x 1,
Robert aged 12 dx Mar '03
Novomix 30 x 2 (+ Novorapid when hungry!),
and Matthew aged 7.
for HELP or to subscribe/unsubscribe, contact: